Paucis Verbis card: Supratherapeutic INR

What do you do in these cases?

  • A man on coumadin for atrial fibrillation arrives because he has increased bruising on his skin. He is otherwise asymptomatic. He was told to come to the ED because of a lab result showing INR = 6.
  • A woman on coumadin for atrial fibrillation arrives because of melena and hematemesis. She looks extremely sheet-white pale. Her vital signs are surprising normal. Stat labs show a hematocrit of 15 and an INR value that the lab is “unable to calculate” because it is so high.

Updated on 6/1/13: Old PV card revised to reflect the 2012 ACCP guidelines

(more…)

By |2017-03-05T14:14:35-08:00Jan 15, 2010|ALiEM Cards, Heme-Oncology, Tox & Medications|

Article review: Propofol (2007 ACEP Guideline)

PropofolGiven all the recent brouhaha around propofol and Michael Jackson, I thought I would review the 2007 Annals of EM Clinical Practice Advisory paper on the use of propofol in the Emergency Department for procedural sedation. This is one of the 2009 Lifelong Learning Self-Assessment (LLSA) articles. Each year EM-board certified physicians are tested on 20 pre-selected LLSA articles to maintain eligibility for re-certification.

(more…)

By |2019-09-05T20:30:32-07:00Aug 3, 2009|Guideline Review, Tox & Medications|
Go to Top